Don’t Do What I Did! Dehydration Exacerbated by Supplements (Magnesium Oxide and Vitamin C)

Discussion in 'Health Talk' started by Roserosie, Jun 29, 2020.

    1. Roserosie

      Roserosie Member Benefactor

      Location:
      Australia
      Tinnitus Since:
      May 2020
      Cause of Tinnitus:
      Unknown
      Hi - so since my tinnitus onset I have had lots of panic attacks and basically constant diarrhoea for a month. When I saw my GP she asked if I had had a lot of salt food recently (I hadn’t) but scared it might exacerbate the tinnitus I completely cut salt from my diet. I don’t eat any processed food except for a bit of rice and soy milk and some tofu, everything else is fresh. Scared I was getting dehydrated from the constant diarrhoea I began drinking lots of water.

      I also started taking a lots of Vitamin C. And then also a magnesium sleep tablets - which has magnesium oxide 120mg (as well as chelated magnesium). Magnesium oxide definitely causes diarrhoea. Since stopping both it has settled down. Also read that vitamin C can also cause sleeplessness.

      Anyway my insomnia was getting worse and getting crazy heart thumping whenever I would change position in bed and feeling really dizzy. Lots of shaking. Went for some walks and was getting unbelievably exhausted - hardly able to put one foot in front of the other.

      Finally figured I am probably getting dehydrated - hyponatreimic (low sodium). Started sipping some hydralyte (electrolyte powder) yesterday. Feeling a lot more normal. And I got some sleep last night!! In spite of the tinnitus getting really loud, extra scary tones. Also had a few olives and put some salt on some of my food.
       
      • Like Like x 2
    2. RUDY FULLWOOD

      RUDY FULLWOOD Member

      Tinnitus Since:
      2019
      Cause of Tinnitus:
      dont know
      It didn't help the ringing in my ear, not one bit. I can relate to all the above symptoms.
       
    3. Matchbox

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      When did that spike go down for you?

      Similar situation, back on salt after feeling utter shit and was like tinnitus came back to life as a tsunami.
       
Loading...

Share This Page